Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 562, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2011, 6:01 AM CDT for Gibson County, Obion County, Weakley County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 17, 2011, 6:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2821 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 25.4
The text
As transmitted, in the capitals the NWS used until 2016.
588 WUUS54 KMEG 171101 SVRMEG TNC053-131-183-171145- /O.NEW.KMEG.SV.W.0562.110617T1101Z-110617T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 601 AM CDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 645 AM CDT * AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENTON...OR 11 MILES SOUTH OF UNION CITY...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN GIBSON...SOUTH CENTRAL OBION AND SOUTHERN WEAKLEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3622 8859 3600 8877 3623 8916 3635 8907 TIME...MOT...LOC 1101Z 297DEG 22KT 3625 8901 $$
1 follow-up statement
974
WWUS54 KMEG 171119
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 AM CDT FRI JUN 17 2011
TNC131-171129-
/O.CAN.KMEG.SV.W.0562.000000T0000Z-110617T1145Z/
OBION TN-
619 AM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OBION COUNTY IS
CANCELLED...
AT 619 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3622 8859 3600 8877 3617 8898 3620 8897
3621 8896 3623 8896 3630 8894
TIME...MOT...LOC 1119Z 297DEG 22KT 3620 8889
$$
TNC053-183-171145-
/O.CON.KMEG.SV.W.0562.000000T0000Z-110617T1145Z/
GIBSON TN-WEAKLEY TN-
619 AM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHERN WEAKLEY AND NORTHEASTERN GIBSON COUNTIES...
AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIDONIA...OR 10 MILES SOUTH OF MARTIN...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PILLOWVILLE...CROWLEY STORE...SANDHILL...KIMERY...SIDONIA...GOOD LUCK
AND SKULLBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3622 8859 3600 8877 3617 8898 3620 8897
3621 8896 3623 8896 3630 8894
TIME...MOT...LOC 1119Z 297DEG 22KT 3620 8889
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:14 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 17, 4:14 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT FRI JUN 17 2011 .DISCUSSION... AN ACTIVE EARLY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AS ELEVATED CONVECTION CONTINUES TO GENERATE ALONG THE NOSE OF A 30-40 KT LOW LEVEL JET AND NORTHEAST OF AN ELEVATED FRONTAL BOUNDARY STRETCHED ACROSS THE AREA. THESE THUNDERSTORMS ARE CONTINUING TO BE FED BY A RESERVOIR OF UNSTABLE AIR POSITIONED OVER THE ARKLATEX WHERE MUCAPES ARE STILL GREATER THAN 2000 J/KG. THIS CONVECTION SHOULD DIMINISH IN COVERAGE AND INTENSITY LATER THIS MORNING AS THE LOW LEVEL JET WEAKENS AFTER SUNRISE. A SURFACE BOUNDARY CURRENTLY POSITIONED FROM CENTRAL OKLAHOMA...THROUGH SOUTHERN ARKANSAS...INTO SOUTH CENTRAL MISSISSIPPI EARLY THIS MORNING WILL LIFT NORTHEASTWARD TODAY. THIS BOUNDARY COUPLED WITH WEAK UPPER LEVEL DISTURBANCES IN MODEST NORTHWEST FLOW ALOFT AND LEFT OVER OUTFLOW BOUNDARIES FROM MORNING CONVECTION SHOULD BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE DAY AS STRONG INSTABILITY DEVELOPS. MOST UNSTABLE CAPE VALUES BETWEEN 3500-4500 J/KG...LI/S BETWEEN -7C AND -10C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.0 C/KM SHOULD DEVELOP BY THIS AFTERNOON. THIS STRONG INSTABILITY SHOULD BECOME WEAKLY CAPPED BY AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE AFOREMENTIONED BOUNDARIES. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE MORE THAN ENOUGH INSTABILITY TO BECOME SEVERE WITH DAMAGING MICROBURST WINDS AND LARGE HAIL. MODEST SHEAR SHOULD INITIALLY LIMIT STORM ORGANIZATION...BUT AS COLD POOL FORCING DEVELOPS THEY COULD ORGANIZE INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS (MCS). THE GREATEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON SHOULD BE ACROSS NORTHWEST TENNESSEE AND FAR NORTHEAST MISSISSIPPI. STORMS SHOULD TEND TO DIMINISH IN INTENSITY DURING THE EVENING HOURS. LATEST MODELS HINT AT ANOTHER SHORTWAVE IN NORTHWEST FLOW ALOFT AND AN INTENSIFYING LOW LEVEL JET AGAIN NOSING INTO PORTIONS OF THE AREA LATER FRIDAY NIGHT/SATURDAY MORNING WITH ANOTHER MCS POSSIBLY IMPACTING PORTIONS OF THE REGION (MAINLY NORTHERN AND EASTERN AREAS). HAVE MAINTAINED POPS INTO TONIGHT TO ACCOUNT FOR THIS POTENTIAL. THE UPPER LEVEL RIDGE OF HIGH PRESSURE CURRENTLY CENTERED OVER TEXAS WILL ATTEMPT TO BUILD NORTHWARD BY SATURDAY AS A SHORTWAVE DIGS ALONG THE WEST COAST OF THE UNITED STATES. THIS SHOULD HELP TO SUPPRESS CONVECTION OVER MORE OF THE MID SOUTH ON SATURDAY AND LIFT THE ACTIVE WESTERLY JET STREAM FURTHER NORTH. FAR NORTHERN LOCATIONS WILL REMAIN ON THE ACTIVE NORTHERN PERIPHERY OF THE RIDGE AND MAY SEE A CONTINUED THREAT FOR ADDITIONAL STORMS. PLAN TO CARRY SLIGHT CHANCE POPS ACROSS THESE LOCATIONS WITH DRY WEATHER ANTICIPATED ELSEWHERE. BUILDING MID LEVEL HEIGHTS ASSOCIATED WITH THE STRENGTHENING RIDGE WILL ALLOW TEMPERATURES TO WARM FURTHER...WITH VERY HOT AND SEASONABLY HUMID CONDITIONS ANTICIPATED ACROSS MUCH OF THE REGION BY SATURDAY AFTERNOON. VERY HOT AND HUMID WEATHER WILL CONTINUE INTO SUNDAY AND MONDAY WITH DRY CONDITIONS EXPECTED AREA WIDE. MANY LOCATIONS WILL RISE INTO THE MID TO UPPER 90S WITH A FEW LOCATIONS FLIRTING WITH THE CENTURY MARK. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY LEVELS MAY PUSH HEAT INDICES ABOVE 105 DEGREES AND REQUIRE A HEAT ADVISORY. THIS WILL BE MOST LIKELY ON SUNDAY AND MONDAY. THE DEEP UPPER LEVEL TROUGH OVER THE WESTERN STATES THIS WEEKEND WILL EVENTUALLY LIFT OUT INTO THE PLAINS STATES BY THE MIDDLE OF NEXT WEEK. THIS SHOULD HELP TO BREAK DOWN THE UPPER RIDGING WITH LOWERING MID LEVEL HEIGHTS EXPECTED AS EARLY AS TUESDAY AFTERNOON. THIS SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION. BETTER CHANCES FOR THUNDERSTORMS ARE EXPECTED FOR NEXT WEDNESDAY AND THURSDAY AS A COLD FRONT PUSHES INTO AN UNSTABLE AIRMASS IN PLACE. THIS COMBINED WITH INCREASING SHEAR AHEAD OF THE TROUGH WILL LIKELY SUPPORT ADDITIONAL CHANCES FOR SOME SEVERE STORMS DURING THIS TIME PERIOD. STILL PLENTY OF TIME TO SORT THROUGH THE DETAILS. TEMPERATURES WILL BEGIN THE EXTENDED FORECAST PERIOD WELL ABOVE AVERAGE BUT SHOULD DROP BACK TO NEAR OR SLIGHTLY BELOW AVERAGE BY THE END OF THE EXTENDED FORECAST PERIOD AS THUNDERSTORM CHANCES KEEP TEMPERATURES COOLER. JLH && .AVIATION... 06Z TAF SET LARGE COMPLEX OF THUNDERSTORMS THAT HAS MOVED ACROSS THE MIDSOUTH IS EXPECTED TO CONTINUE MOVING OUT OF THE REGION. MID LEVEL CLOUDS SHOULD GRADUALLY CLEAR OUT OVER KJBR...KMKL...AND KMEM OVER THE NEXT FEW HOURS...LEAVING ONLY HIGH CLOUDS FOR THE REST OF THE NIGHT. THUNDERSTORMS WILL MOVE TOWARDS KTUP OVER THE NEXT FEW HOURS AND BRING TEMPORARY MVFR CONDITIONS. SAME TREND AS KJBR...KMKL...AND KMEM WILL START AT KTUP AS SOON AS STORMS MOVE OUT. MVFR VISIBILITES ARE POSSIBLE AT KMKL TONIGHT DUE TO FOG. SOUTH WINDS WILL BEGIN TO PICK UP IN THE LATE MORNING HOURS. WINDS COULD BECOME GUSTY IN THE AFTERNOON AT KMEM AND KJBR. DAYTIME CUMULUS IS EXPECTED...BUT NO THUNDERSTORMS ARE EXPECTED AT THIS TIME. WINDS WILL DIE DOWN AGAIN IN THE LATE EVENING HOURS. RRH && .PRELIMINARY POINT TEMPS/POPS... MEM 95 77 97 78 / 30 20 10 10 MKL 93 73 95 74 / 40 30 20 20 JBR 95 74 95 76 / 30 20 20 20 TUP 95 74 96 74 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 17, 4:39 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 439 AM CDT FRI JUN 17 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 439 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY NORTH OF A LINE FROM JONESBORO ARKANSAS...TO MEMPHIS TENNESSEE...TO BOONEVILLE MISSISSIPPI. THE SLIGHT RISK AREA HAS THE GREATEST POTENTIAL FOR SCATTERED SEVERE STORMS...YET EVEN AREAS FURTHER SOUTH MAY HAVE AN ISOLATED SEVERE THUNDERSTORM. THE GREATEST THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BUILDING HEAT AND HUMIDITY IS FORECAST OVER THE WEEKEND INTO EARLY NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH HEAT INDEX READINGS POSSIBLY RISING TO BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH TODAY. JLH
In the hours before
Local storm report, Jun 17, 2:47 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 3 SW STEWART 36.34N 89.65W
06/17/2011 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
WARDELL FIRE DEPARTMENT REPORTED GOLFBALL SIZE HAIL 6
MILES SOUTHEAST OF PORTAGEVILLE OR ABOUT 3 MILES
SOUTHWEST OF STEWART.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 47 min |
| Jun 16, 7:17 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 5 more | 43 min |
| Jun 16, 7:39 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 3 hr |
| Jun 16, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 6 more | 61 min |
| Jun 16, 9:02 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Henry | 28 min |
| Jun 16, 9:28 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 3 hr |
| Jun 17, 1:40 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 35 min |
| Jun 17, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 29 min |
| Jun 17, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 18 min |
| Jun 17, 4:59 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 31 min |
| Jun 17, 5:06 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 39 min |
| Jun 17, 5:11 AM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Madison, Tipton | 2 hr |
| Jun 17, 5:19 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale | 26 min |
| Jun 17, 5:40 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 35 min |
| Jun 17, 6:43 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| Jun 17, 7:08 AM CDT | Special Weather Statement | MEG | Weakley | 22 min |
| Jun 17, 7:31 AM CDT | Flash Flood Warning | MEG | Fayette | 119 min |
| Jun 17, 7:50 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 25 min |
| Jun 17, 8:12 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Madison | 33 min |
| Jun 17, 8:44 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 46 min |
| Jun 17, 9:29 AM CDT | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Henderson, Madison | 3 hr |
| Jun 17, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 44 min |
| Jun 17, 9:57 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 hr |
| Jun 17, 11:03 AM CDT | Special Weather Statement | MEG | Dyer | 27 min |
| Jun 17, 1:15 PM CDT | Special Weather Statement | MEG | Henry | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.